MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-6-20-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was a failure to release the spring at the time of surgery.The device was removed from the patient and a new spring was installed.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No medical or surgical intervention was needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no injury as a result of the event.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause of non-detachment was not determined; it was only noted the coil did not detach from the device.Two attempts were made to detach the coil manually; an instant detacher was not used during the procedure.There were no issue encountered during the procedure prior to the non-detachment.No damage was observed on the pushwire after removal.
 
Additional Manufacturer Narrative
Product analysis as found condition- the concerto device was returned for analysis within a shipping box, within an opened concerto outer carton, within a resealable plastic pouch and within a dispenser coil.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found unbroken.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.The pusher was found kinked at ~37.4cm (figure e) from the proximal end and found kinked between ~13.0cm and ~8.5cm (figure f) from the distal end.The coin was found still against the lumen stop.The detach element was found still attached to the pusher (figure g).The concerto implant was found separated/broken from the detach element at the coil shell (figure g).The implant coil was found severely stretched within and outside the introducer sheath with the polypropylene filament broken (figure i).Large amount of blood was found within the introducer sheath.Testing/analysis a detachment was attempted by breaking the break indicator and retracting the exposed release wire and the release wire was found stuck within the pusher.The outer jacket was removed from distal to the kinks and the release wire was retracted from that location, detaching the detach element with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was confirmed as the device was returned with the detach element still attached.Customer had reported attempting two manual detachment attempts.However, no breaks were found throughout the length of the pusher.One likely contributor of the non-detachment is the kinks on the pusher, causing the release wire to become stuck.The device was successfully detached by retracting the release wire distal to the kinks.Possible causes for pusher kinking are advancing coil against resistance or damage during preparation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22170367
Report Number2029214-2025-01338
Device Sequence Number20788059
Product Code KRD
UDI-Device Identifier00847536045163
UDI-Public(01)00847536045163(17)261123(10)B676129
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-6-20-3D
Device Catalogue NumberPV-6-20-3D
Device Lot NumberB676129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer06/11/2025
10/03/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date06/30/2025
10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale